| Model Number |
BMK6F105MBER130 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/27/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-00218.
Event or Problem Description
The patient was undergoing a medical procedure to treat a basilar tip aneurysm using a benchmark 6f 071 delivery catheter (benchmark) and neuron select catheter 5f select (5f slect).During the procedure, the physician advanced the benchmark and 5f select through the aortic arch into the posterior circulation.The physician then attempted to retract the 5f select once it reached the vertebral artery, however it was stuck.An attempt was made using more force to retract the 5f select but it was unsuccessful.Therefore, the benchmark containing the 5f select was removed.Upon removal, it was noticed that the benchmark was kinked, and 3-4 centimeters from the distal end was deformed.The procedure was completed using a new benchmark and a new 5f select.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the benchmark was kinked approximately 17.0 cm from the hub.The benchmark had additional kinks on the distal shaft.Conclusions: evaluation of the returned benchmark and 5f select revealed that benchmark was kinked with the 5f select within.If the benchmark is forcefully manipulated against resistance or is otherwise mishandled at an extreme angle during use, damage such as a kink may occur.If the benchmark is kinked while the 5f select is inserted into the device, resistance may be encountered during attempts to manipulate the 5f select within the benchmark.During the functional testing, resistance was encountered while attempting to retract the 5f select out of the benchmark, and the 5f select could not be removed.Further evaluation of the returned benchmark revealed kinks along the distal shaft.These kinks may have occurred during the attempt to retract the 5f select out of the kinked benchmark and were likely incidental to the reported complaint.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-00218.